MAUDE Adverse Event Report: Alcon Research, LLC - Irvine Technology Center UNITY Vision System, Accessory, Active Sentry Handpiece; Unit, phacofragmentation

Alcon Research, LLC - Irvine Technology Center UNITY Vision System, Accessory, Active Sentry Handpiece; Unit, phacofragmentation
Catalog Number 8065752914
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Corneal Edema (1791); Blurred Vision (2137); Swelling/ Edema (4577); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 07/08/2026
Type of Reportable Event Serious Injury
Event or Problem Description
A physician reported that, following cataract surgeries performed using an ophthalmic system and ophthalmic handpieces, multiple patients experienced significant corneal edema and swelling on postoperative day one.The physician stated that all 16 patients evaluated on the first postoperative day presented with significant corneal edema, reduced visual acuity of 20/100 or worse, at least 1+ descemet¿s folds, and 1+ microcystic edema.The patients' current condition is unknown.The physician further reported that the ophthalmic system and handpieces successfully passed prime and tune testing, and no advisory codes were generated.It was reported that there was no indication that these handpieces were used in the procedures.This report pertains to the fourth of twelve different handpieces reported from the same facility.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
UNITY Vision System, Accessory, Active Sentry Handpiece
Common Device Name
Unit, phacofragmentation
Manufacturer (Section D)
Alcon Research, LLC - Irvine Technology Center
15800 alton parkway
irvine CA 92618
Manufacturer (Section G)
Alcon Research, LLC - Irvine Technology Center
15800 alton parkway
irvine CA 92618
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
+1(800)757-9780
MDR Report Key50756250
Report Number2028159-2026-01449
Device Sequence Number9195314
Product Code HQC
UDI-Device Identifier00380657529148
UDI-Public(01)00380657529148(17)350129(11)250131(10)1785WE
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K233876
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number8065752914
Device Lot Number1785WE
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 08/19/2026
Initial Report FDA Received Date09/14/2026
Date Device Manufactured01/31/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNITY VCS Console.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown